Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 238, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 1, 2011, 2:43 PM CDT for Latimer County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2011, 2:43 PM CDT (19:43 UTC)
- Expired
- May 1, 2011, 3:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Latimer County, OK
The radar
The Western Arkansas radar (KSRX), 82 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1724 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 547 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
868
WUUS54 KTSA 011943
SVRTSA
OKC077-012015-
/O.NEW.KTSA.SV.W.0238.110501T1943Z-110501T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
243 PM CDT SUN MAY 1 2011
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LATIMER COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 315 PM CDT
* AT 241 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF DAMON...MOVING NORTHEAST AT 50 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 50 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DAMON
AND RED OAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3477 9544 3507 9513 3506 9493 3497 9493
3495 9496 3495 9499 3493 9500 3469 9537
TIME...MOT...LOC 1943Z 227DEG 45KT 3481 9532
$$3 follow-up statements
334
WWUS54 KTSA 011954
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
254 PM CDT SUN MAY 1 2011
OKC077-012015-
/O.CON.KTSA.SV.W.0238.000000T0000Z-110501T2015Z/
LATIMER OK-
254 PM CDT SUN MAY 1 2011
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR
LATIMER COUNTY...
AT 251 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PANOLA...
MOVING NORTHEAST AT 50 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 45 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...RED OAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING. STAY AWAY FROM
WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3477 9544 3507 9513 3506 9493 3497 9493
3495 9496 3495 9499 3493 9500 3469 9537
TIME...MOT...LOC 1954Z 227DEG 45KT 3490 9519
$$502
WWUS54 KTSA 012002
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
302 PM CDT SUN MAY 1 2011
OKC077-012015-
/O.CON.KTSA.SV.W.0238.000000T0000Z-110501T2015Z/
LATIMER OK-
302 PM CDT SUN MAY 1 2011
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR
NORTHEASTERN LATIMER COUNTY...
AT 300 PM CDT...A STRONGE THUNDERSTORM WAS LOCATED NEAR RED OAK...
MOVING NORTHEAST AT 50 MPH.
THIS STORM HAS WEAKENED. IF THIS TREND CONTINUES THIS WARNING WILL
BE CANCELLED EARLY.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...RED OAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LIGHTNING CONTINUES TO BE A THREAT FROM THIS STORM. STAY INDOORS
UNTIL THE THUNDERSTORM PASSES.
&&
LAT...LON 3491 9530 3507 9513 3506 9493 3497 9493
3495 9496 3495 9499 3493 9500 3482 9516
TIME...MOT...LOC 2001Z 227DEG 45KT 3496 9511
$$050
WWUS54 KTSA 012006
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
306 PM CDT SUN MAY 1 2011
OKC077-012016-
/O.EXP.KTSA.SV.W.0238.000000T0000Z-110501T2015Z/
LATIMER OK-
306 PM CDT SUN MAY 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LATIMER COUNTY
EXPIRES AT 315 PM CDT...
THE THUNDERSTORM OVER NORTHEAST LATIMER COUNTY HAS CONTINUED TO
WEAKENED BELOW SEVERE LIMITS. THEREFORE THE SEVERE THUNDERSTORM
WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW
ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN TULSA.
LAT...LON 3491 9530 3507 9513 3506 9493 3497 9493
3495 9496 3495 9499 3493 9500 3482 9516
TIME...MOT...LOC 2006Z 227DEG 45KT 3500 9505
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 2:32 PM CDT, 11 minutes earlier.
Area forecast discussion, May 1, 2:32 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
232 PM CDT SUN MAY 1 2011
.DISCUSSION...
WIDESPREAD AREA OF RAIN WITH EMBEDDED THUNDERSTORMS WILL CONTINUE
TO PUSH TO THE EAST ACROSS EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS. ADDITIONAL DEVELOPMENT SHOULD OCCUR NEAR THE 850MB
FRONT AS THE LOW LEVEL JET STRENGTHENS...MAINLY ACROSS SOUTHEAST
OKLAHOMA AND INTO WEST CENTRAL ARKANSAS LATER THIS EVENING. WELL
ABOVE NORMAL PWATS WILL CONTINUE IN THE AREA...WHICH WOULD ALLOW
FOR AT LEAST SOME ISOLATED BOUTS OF HEAVY RAIN. DIURNAL RANGE OF
TEMPERATURES WILL BE SMALL OVERNIGHT...DUE TO PERSISTENT CLOUD
COVER AND THE SHOWER/STORM ACTIVITY. SOME LOCATIONS NEAR THE
KANSAS BORDER WILL DROP INTO THE UPPER 30S.
SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE IN AREAL COVERAGE
ON MONDAY AS THE MAIN UPPER TROUGH APPROACHES. MONDAY WILL ALSO
BRING ANOTHER DAY OF VERY UNSEASONABLY COOL HIGH
TEMPERATURES...WITH HIGHS IN THE 50S AGAIN EXPECTED. THINGS WILL
CLEAR OUT FROM WEST TO EAST AS THE TROUGH SWINGS THOUGH THE AREA
LATE MONDAY AND INTO MONDAY NIGHT. TEMPERATURES WILL BEGIN TO WARM
TUESDAY.
A BOUNDARY WILL APPROACH THE AREA THURSDAY AND THURSDAY
NIGHT...WITH A VERY SMALL CHANCE OF THUNDERSTORMS ACROSS MAINLY
NORTHERN AREAS. MODELS HAVE BACKED OFF ON THIS CHANCE ON RECENT
RUNS. TEMPERATURES NEAR TO ABOVE SEASONAL NORMALS WILL RETURN FOR
THE LATTER PART OF THE WEEK AND INTO THE WEEKEND. SMALL
THUNDERSTORM CHANCES ARRIVE ONCE AGAIN FOR SATURDAY NIGHT AS A
FRONT PUSHES THROUGH THE REGION. COOLER TEMPERATURES WILL LIKELY
ARRIVE BEHIND THE FRONT FOR SUNDAY AND SUNDAY NIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 40 58 38 70 / 60 60 20 0
FSM 47 55 40 67 / 100 90 70 10
MLC 44 54 40 68 / 70 90 30 10
BVO 39 58 35 69 / 40 30 10 0
FYV 41 54 36 64 / 90 90 60 10
BYV 42 52 37 63 / 100 90 70 10
MKO 42 54 38 68 / 60 90 40 10
MIO 40 58 36 66 / 60 50 20 10
F10 42 54 39 68 / 60 80 30 10
HHW 47 54 41 68 / 100 90 50 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 2 AM TUESDAY FOR OKZ049-OKZ053-OKZ069-
OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 2 AM TUESDAY FOR ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...12
LONG TERM....22Hazardous weather outlook, May 1, 1:04 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 104 PM CDT SUN MAY 1 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 104 PM CDT SUN MAY 1 2011 ...FLOODING AND ISOLATED SEVERE STORMS EXPECTED THROUGH TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...ALONG AND SOUTH OF A LINE FROM BERRYVILLE TO FAYETTEVILLE TO EUFAULA. ONSET...THIS AFTERNOON. FLASH FLOOD. RISK...ELEVATED. AREA...ALONG AND SOUTH OF A LINE FROM BERRYVILLE TO FAYETTEVILLE TO EUFALA. ONSET...UNDERWAY. DISCUSSION... A FRONTAL SYSTEM REMAINS STALLED FROM CENTRAL TEXAS TO CENTRAL ARKANSAS. RAIN AND THUNDERSTORMS WILL CONTINUE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS NORTH OF THIS FRONT AS A LOW PRESSURE SYSTEM TRACKS UP THE FRONT AND A STRONG UPPER-LEVEL DISTURBANCE APPROACHES FROM THE WEST. ELEVATED INSTABILITY AND VERY FAVORABLE WINDS ALOFT WILL SUPPORT THE RISK FOR ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT IN SOUTHEAST OKLAHOMA AND PARTS OF NORTHWEST ARKANSAS. HAIL WILL BE THE PRIMARY THREAT...ALTHOUGH A FEW WIND GUSTS NEAR SEVERE LEVELS ARE POSSIBLE IN FAR SOUTHEAST OKLAHOMA...CLOSER TO THE FRONT. THE PROLONGED RAIN WITH EMBEDDED THUNDERSTORMS WILL RESULT IN 36 HOUR RAIN TOTALS ENDING MONDAY EVENING OF 1 TO 3 INCHES IN MUCH OF SOUTHEAST OKLAHOMA AND PARTS OF NORTHWEST ARKANSAS. LOCAL AMOUNTS OF 4 TO 6 INCHES IS POSSIBLE IF SEVERAL STRONG STORMS TRACK OVER THE SAME REGION. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS NOT EXPECTED. ACTIVATION OF LOCAL SPOTTER NETWORKS MAY BE NECESSARY IN SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON AND TONIGHT. EMERGENCY MANAGERS IN THE FLOOD OUTLOOK AREA SHOULD CLOSELY MONITOR LOCAL CONDITIONS AND BE READY TO RESPOND TO FLOOD RELATED ISSUES THROUGH MONDAY. A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... THE FRONT WILL BEGIN TO SLOWLY MOVE EAST ON MONDAY...BUT THE POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING WILL CONTINUE IN PARTS OF THE AREA INTO MONDAY EVENING. THIS RAIN AND THUNDERSTORM EVENT WILL END FOR ALL AREAS BY LATE MONDAY NIGHT. A WEAK SYSTEM COULD BRING THE RISK FOR A FEW THUNDERSTORMS TO THE AREA ON THURSDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION. $$
In the hours before
Special weather statement, May 1, 9:36 AM CDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
936 AM CDT SUN MAY 1 2011
OKZ049-053-011500-
CHOCTAW OK-PUSHMATAHA OK-
936 AM CDT SUN MAY 1 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 AM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
NORTHEASTERN CHOCTAW AND CENTRAL PUSHMATAHA
AT 936 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DELA TO 7 MILES SOUTH OF SOBOL...MOVING NORTHEAST AT
50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...SOBOL...APPLE...CORINNE...DELA...RATTAN...CLOUDY AND OLETA.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3420 9561 3452 9511 3447 9503 3425 9503
3424 9504 3424 9513 3416 9513 3415 9515
3406 9515 3401 9526
TIME...MOT...LOC 1436Z 238DEG 43KT 3422 9550 3408 9524Special weather statement, May 1, 1:54 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
154 PM CDT SUN MAY 1 2011
OKZ049-073-075-012000-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
154 PM CDT SUN MAY 1 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN PITTSBURG...NORTHWESTERN PUSHMATAHA AND
SOUTHWESTERN LATIMER
AT 154 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 15 MILES WEST OF
EUBANKS...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...YANUSH...CLAYTON...STANLEY...
TUSKAHOMA...KIAMICHI...EUBANKS...DUNBAR AND SARDIS.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.
LAT...LON 3451 9579 3452 9578 3452 9568 3459 9568
3459 9571 3460 9572 3486 9536 3465 9514
3430 9578 3430 9579
TIME...MOT...LOC 1854Z 230DEG 36KT 3440 9581The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:01 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 44 min |
| May 1, 7:14 AM CDT | Special Weather Statement | TSA | Pushmataha | 31 min |
| May 1, 7:35 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 55 min |
| May 1, 8:28 AM CDT | Special Weather Statement | TSA | Latimer | 47 min |
| May 1, 8:38 AM CDT | Special Weather Statement | TSA | Choctaw | 67 min |
| May 1, 9:11 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 26 min |
| May 1, 9:36 AM CDT | Special Weather Statement | TSA | Pushmataha | 24 min |
| May 1, 11:58 AM CDT | Areal Flood Warning | TSA | Adair, Cherokee | 24 hr |
| May 1, 1:54 PM CDT | Special Weather Statement | TSA | Pushmataha | 66 min |
| May 1, 3:04 PM CDT | Special Weather Statement | TSA | Latimer | 26 min |
| May 1, 3:17 PM CDT | Areal Flood Advisory | TSA | Latimer, Pittsburg, Pushmataha | 88 min |
| May 1, 3:28 PM CDT | Special Weather Statement | TSA | LeFlore | 32 min |
| May 1, 3:44 PM CDT | Special Weather Statement | TSA | Mayes, Wagoner | 31 min |
| May 1, 3:47 PM CDT | Special Weather Statement | TSA | Wagoner | 28 min |
| May 1, 4:04 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes | 26 min |
| May 1, 4:27 PM CDT | Special Weather Statement | TSA | Latimer | 33 min |
| May 1, 4:40 PM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah | 110 min |
| May 1, 5:37 PM CDT | Areal Flood Advisory | TSA | LeFlore, Sequoyah | 53 min |
| May 1, 6:13 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, Pittsburg and 2 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.